Optimal periodic structures with general space group symmetries in the Ohta–Kawasaki problem

Jan Bouwe van den Berg, J. F. Williams*

*Corresponding author for this work

Research output: Contribution to JournalArticleAcademicpeer-review

Abstract

We consider the problem of rigorously computing periodic minimizers to the Ohta–Kawasaki energy. We develop a method to prove existence of solutions and determine rigorous bounds on the distance between our numerical approximations and the true infinite dimensional solution and also on the energy. We use a method with prescribed symmetries to explore the phase space, computing candidate minimizers both with and without experimentally observed symmetries. We find qualitative differences between the phase diagram of the Ohta–Kawasaki energy and self consistent field theory when well away from the weak segregation limit.

Original languageEnglish
Article number132732
Pages (from-to)1-23
Number of pages23
JournalPhysica D: Nonlinear Phenomena
Volume415
Early online date17 Sep 2020
DOIs
Publication statusPublished - Jan 2021

Keywords

  • Ohta-Kawasaki
  • Optimal structures
  • Rigorous numerics

Fingerprint

Dive into the research topics of 'Optimal periodic structures with general space group symmetries in the Ohta–Kawasaki problem'. Together they form a unique fingerprint.

Cite this